Alert archive / Washington / High Wind Warnings in 2022

High Wind Warning 2, NWS Pendleton, OR

April 3, 20224 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this high wind warning at Apr 3, 2022, 12:36 PM PDT for 4 counties in Oregon; 6 counties in Washington. It took effect at Apr 4, 2022, 8:00 AM PDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2022, 12:36 PM PDT (19:36 UTC)
In effect from
Apr 4, 2022, 8:00 AM PDT
Expired
Apr 4, 2022, 8:08 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 53 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:09 AM PDTNON-TSTM WND GST 5917 Nw Goldendale, WAMESONET STATION GRFW1 GRAYBACK.
Apr 4, 9:30 AM PDTNON-TSTM WND GST 624 Nw West Richland, WAMESONET STATION DW9572 BENTON CITY.
Apr 4, 9:30 AM PDTNON-TSTM WND GST 701 Sw Kahlotus, WAMESONET STATION EW5837 KAHLOTUS.
Apr 4, 12:30 PM PDTNON-TSTM WND GST 6126 Nnw West Richland, WAMESONET STATION H100A 14.8 S ROYAL CITY (HMMN).
Apr 4, 12:38 PM PDTNON-TSTM WND GST 663 Nne Walla Walla East, WAASOS STATION KALW WALLA WALLA.
Apr 4, 1:21 PM PDTNON-TSTM WND GST 592 Nnw Pendleton, ORASOS STATION KPDT PENDLETON, OR (AIRPORT).
Apr 4, 3:00 PM PDTNON-TSTM WND GST 5915 Ese Moro, ORMESONET STATION DW1028 AJAX.
Apr 4, 4:03 PM PDTNON-TSTM WND GST 611 E Hermiston, ORASOS STATION KHRI HERMISTON MUNICIPAL AIRPORT.
Apr 4, 4:45 PM PDTNON-TSTM WND GST 598 Wsw Echo, ORMESONET STATION CW2444 ECHO.
Apr 4, 8:00 PM PDTHEAVY SNOW 1416 Sw Tampico, WA14 INCHES OF NEW SNOW IN 24 HOURS. ELEVATION 5120 FT. LOST HORSE SNOTEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2022-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2022-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS76 KPDT 031936
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1236 PM PDT Sun Apr 3 2022

WAZ024-032045-
/O.CAN.KPDT.HW.A.0001.220404T1500Z-220405T0600Z/
Eastern Columbia River Gorge of Washington-
1236 PM PDT Sun Apr 3 2022

...HIGH WIND WATCH IS CANCELLED...

The high wind watch has been cancelled due to high wind warning
and wind advisories being issued for the affected areas.

$$

ORZ044-507-508-WAZ027>029-521-040345-
/O.UPG.KPDT.HW.A.0001.220404T1500Z-220405T0600Z/
/O.NEW.KPDT.HW.W.0002.220404T1500Z-220405T0600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-Yakima Valley-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, 
Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, Walla Walla, Goldendale, and Bickleton
1236 PM PDT Sun Apr 3 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...West to southwest winds 30 to 45 mph with gusts up to 65
  mph expected. The strongest winds are expected Monday afternoon
  along the base of the Blue Mountains and on higher terrain 
  including the Simcoe Mountains and Horse Heaven Hills.

* WHERE...In Washington, Yakima Valley, Lower Columbia Basin of 
  Washington, Foothills of the Blue Mountains of Washington and 
  Simcoe Highlands. In Oregon, Lower Columbia Basin of Oregon, 
  Foothills of the Northern Blue Mountains of Oregon and 
  Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ026-040345-
/O.UPG.KPDT.HW.A.0001.220404T1500Z-220405T0600Z/
/O.NEW.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
1236 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. The strongest winds are expected Monday afternoon.

* WHERE...Kittitas Valley.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ041-510-511-040345-
/O.UPG.KPDT.HW.A.0001.220404T1500Z-220405T0600Z/
/O.NEW.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Eastern Columbia River Gorge of Oregon-North Central Oregon-
Central Oregon-
Including the cities of Arlington, Dufur, Maupin, Moro, Bend, 
Madras, Prineville, and Redmond
1236 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph 
  expected. The strongest winds are expected Monday afternoon.

* WHERE...Eastern Columbia River Gorge of Oregon, North Central 
  Oregon and Central Oregon.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ505-040345-
/O.NEW.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
1236 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. The strongest winds are expected Monday afternoon.

* WHERE...John Day Basin.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
4 follow-up statements
167 
WWUS76 KPDT 032257
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
357 PM PDT Sun Apr 3 2022

ORZ044-507-508-WAZ027>029-521-050000-
/O.CON.KPDT.HW.W.0002.220404T1500Z-220405T0600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-Yakima Valley-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, 
Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, Walla Walla, Goldendale, and Bickleton
357 PM PDT Sun Apr 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* WHAT...West to southwest winds 30 to 45 mph with gusts up to 
  65 mph expected. The strongest winds are expected Monday 
  afternoon along the base of the Blue Mountains and on higher 
  terrain including the Simcoe Mountains and Horse Heaven Hills.

* WHERE...In Washington, Yakima Valley, Lower Columbia Basin of 
  Washington, Foothills of the Blue Mountains of Washington and 
  Simcoe Highlands. In Oregon, Lower Columbia Basin of Oregon, 
  Foothills of the Northern Blue Mountains of Oregon and 
  Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ024-050000-
/O.EXA.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Eastern Columbia River Gorge of Washington-
Including the city of White Salmon
357 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected.
  The strongest winds are expected Monday afternoon.

* WHERE...Eastern Columbia River Gorge of Washington.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ041-505-510-511-050000-
/O.CON.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Eastern Columbia River Gorge of Oregon-John Day Basin-
North Central Oregon-Central Oregon-
Including the cities of Arlington, The Dalles, Dayville, 
John Day, Mitchell, Monument, Spray, Dufur, Maupin, Moro, Bend, 
Madras, Prineville, and Redmond
357 PM PDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph 
  expected. The strongest winds are expected Monday afternoon.

* WHERE...Eastern Columbia River Gorge of Oregon, North Central 
  Oregon and Central Oregon.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ026-050000-
/O.CON.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
357 PM PDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. The strongest winds are expected Monday afternoon.

* WHERE...Kittitas Valley.

* WHEN...From 8 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
749 
WWUS76 KPDT 041117
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
417 AM PDT Mon Apr 4 2022

ORZ044-507-508-WAZ027>029-521-042200-
/O.CON.KPDT.HW.W.0002.220404T1500Z-220405T0600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-Yakima Valley-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, 
Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, Walla Walla, Goldendale, and Bickleton
417 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts around 60 mph 
  expected.

* WHERE...In Washington, Lower Columbia Basin of Washington, 
  Simcoe Highlands, Foothills of the Blue Mountains of 
  Washington and Yakima Valley. In Oregon, Foothills of the 
  Northern Blue Mountains of Oregon, Lower Columbia Basin of 
  Oregon and Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 8 AM this morning to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ041-505-510-511-WAZ024-042200-
/O.CON.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Eastern Columbia River Gorge of Oregon-John Day Basin-
North Central Oregon-Central Oregon-
Eastern Columbia River Gorge of Washington-
Including the cities of Arlington, The Dalles, Dayville, 
John Day, Mitchell, Monument, Spray, Dufur, Maupin, Moro, Bend, 
Madras, Prineville, Redmond, and White Salmon
417 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts around 55 mph 
  expected.

* WHERE...In Washington, Eastern Columbia River Gorge of 
  Washington. In Oregon, Central Oregon, North Central Oregon, 
  Eastern Columbia River Gorge of Oregon and John Day Basin.

* WHEN...From 8 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ026-042200-
/O.CON.KPDT.WI.Y.0020.220404T1500Z-220405T0600Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
417 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 40 mph with gusts around 55 mph 
  expected.

* WHERE...Kittitas Valley.

* WHEN...From 8 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
811 
WWUS76 KPDT 042152
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
252 PM PDT Mon Apr 4 2022

ORZ044-507-508-WAZ027>029-521-050600-
/O.CON.KPDT.HW.W.0002.000000T0000Z-220405T0600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-Yakima Valley-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, 
Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, Walla Walla, Goldendale, and Bickleton
252 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts around 60 mph 
  expected.

* WHERE...In Washington, Lower Columbia Basin of Washington, 
  Simcoe Highlands, Foothills of the Blue Mountains of 
  Washington and Yakima Valley. In Oregon, Foothills of the 
  Northern Blue Mountains of Oregon, Lower Columbia Basin of 
  Oregon and Foothills of the Southern Blue Mountains of Oregon.

* WHEN...Continuing through 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ041-505-510-511-WAZ024-050600-
/O.CON.KPDT.WI.Y.0020.000000T0000Z-220405T0600Z/
Eastern Columbia River Gorge of Oregon-John Day Basin-
North Central Oregon-Central Oregon-
Eastern Columbia River Gorge of Washington-
Including the cities of Arlington, The Dalles, Dayville, 
John Day, Mitchell, Monument, Spray, Dufur, Maupin, Moro, Bend, 
Madras, Prineville, Redmond, and White Salmon
252 PM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts around 55 mph 
  expected.

* WHERE...In Washington, Eastern Columbia River Gorge of 
  Washington. In Oregon, Central Oregon, North Central Oregon, 
  Eastern Columbia River Gorge of Oregon and John Day Basin.

* WHEN...Continuing through 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ026-050600-
/O.CON.KPDT.WI.Y.0020.000000T0000Z-220405T0600Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
252 PM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 40 mph with gusts around 55 mph 
  expected.

* WHERE...Kittitas Valley.

* WHEN...Continuing through 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
580 
WWUS76 KPDT 050308
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
808 PM PDT Mon Apr 4 2022

ORZ044-507-508-WAZ027>029-521-050415-
/O.CAN.KPDT.HW.W.0002.000000T0000Z-220405T0600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-Yakima Valley-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-Simcoe Highlands-
808 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING IS CANCELLED...

The winds across the area had decreased. Although brief wind gusts
greater than 40 mph are possible...the threat for strong winds 
had diminished. Thus the high wind warning is cancelled. 

$$

ORZ041-505-510-511-WAZ024-026-050415-
/O.CAN.KPDT.WI.Y.0020.000000T0000Z-220405T0600Z/
Eastern Columbia River Gorge of Oregon-John Day Basin-
North Central Oregon-Central Oregon-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
808 PM PDT Mon Apr 4 2022

...WIND ADVISORY IS CANCELLED...

The winds across the area had decreased. Although brief wind 
gusts over 30 mph are possible...the threat for advisory level 
winds had diminished. Thus the wind advisory is cancelled. 

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Apr 3, 10:58 AM PDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 3, 10:58 AM PDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1058 AM PDT Sun Apr 3 2022

.Updated Aviation Discussion.

UPDATE...This morning sees changes beginning as a strong weather
system approaches the area. Satellite imagery show a well
developed low pressure system along the British Columbia and
Pacific Northwest coasts this morning with a long fetch of
moisture feeding the system with a weak atmospheric river aimed
at the Pacific Northwest late tonight and tomorrow. Skies are
mostly cloudy this morning though some clearing is expected over
the Columbia Basin this afternoon before overcast skies return
this evening. Radar shows rain already coming ashore along the
Washington coast and expect that the Washington Cascade crest will
see showers begin later this morning and this afternoon. Amounts
will be light initially with snow levels around 4500 feet. Tonight
will see heavier rain and higher mountain snow will expand to the
Oregon Cascades this evening. Overnight there will be a chance of
rain in the lower elevations and rain and snow likely in the
mountains. The lower elevations will get up to two tenths of an
inch in the wettest locations and generally less than a tenth of
an inch in most locations. The Cascade crest could see as much as
an inch of precipitation with locations above 4000 feet getting
4-8 inches of snow in the Washington Cascades and 3-6 inches in
the Oregon Cascades. Current Winter Storm Warnings for the
Cascades look good and no changes are anticipated. Winds will
become a significant factor from this storm starting late this
afternoon with winds increasing to 10 to 20 mph with gusts to 30
mph. Tonight will see steadily increasing winds with most of the
area reaching 15 to 25 mph with gusts of 30 to 40 mph in the late
night hours. The big forecast challenge today will be whether to
upgrade the current High Wind Watch to Wind Advisories or High
Wind Warnings. Latest model runs have been trending somewhat
weaker than yesterday's runs but will await the 12Z models before
making a decision. Temperatures today looked good and only minor
adjustments were made. Highs will mostly be in the mid 50s to mid
60s with mid 40s to lower 50s in the higher mountains. Forecast
update already out. Perry/83

PREV DISCUSSION... /issued 432 AM PDT Sun Apr 3 2022/

SHORT TERM...Today through Tuesday...The transient ridge that
brought calm and dry conditions to the region tonight is beginning
it's departure to the east. Behind it, a deck of cirrus advancing
ahead of the next weather system is spreading from west to east
across the forecast area and will increase through the early
morning hours.

Today, troughing in the Gulf of Alaska will start to influence
the region by beginning the setup for a wet and strong westerly
flow aloft into the PacNW. At the head of this westerly flow
aloft, an impulse is expected to push across the PacNW with rain
and high mountain snow showers in the Cascades, where a couple
inches of snow accumulations are expected above 4000ft through
this evening. Precipitation is expected to begin in the WA
Cascades by this afternoon, and by this evening in the OR
Cascades. Outside of the mountains, influence from the approaching
robust weather system is expected to see west-southwest winds
increase to 10-20 mph through this evening and persist overnight.

Overnight Sunday through Monday night, the region will be under
the influence of a strong low pressure system that will slide
across southern BC and Alberta. Directly to the south of this
system, a stacked 170kt jet at the 300mb level will move overtop
the PacNW, with strong winds of 50-60kts down to the 850mb level
overtop the forecast area. Strong winds are anticipated to develop
across forecast area beginning early Monday morning through late
in the evening. At this time, model guidance is still between high
end advisory level to low end warning winds across much of the
lower elevations, so will allow the next shift to take one last
look before making determinations on warnings or advisories across
the forecast area. That said, at the minimum wind advisories will
be needed as winds from central OR to Columbia Basin, including
adjacent valleys and the Simcoe Highlands, will see sustained
winds of 30-40mph with gusts up to 55mph through much of the
daylight hours on Monday.

Along with a strong jet max, a weak atmospheric river is expected
to arrive to the PacNW overnight Sunday and through the duration
of Monday. This will see rain and high mountain snow showers
increase in intensity through Sunday night, with snow levels
lowering across the region through Monday and the early part of
Tuesday. Through the duration of this system, the WA Cascades
above 2500ft can expect to see 12 to 24 inches of snow
accumulation with locally higher amounts along the crests and
peaks, while the OR Cascades will see 10 to 20 inches of snow
accumulations above 4000ft. The Winter Weather Watch for these
areas has been upgraded to Winter Storm Warnings above their
respective elevations listed above, and will be in effect from
this afternoon through Tuesday morning. Otherwise, snow showers
will impact the higher terrain of the Blues and Wallowas overnight
Sunday through Monday, with generally 5-10 inches of snow
accumulation expected in those areas. As for the rest of the
forecast area, a chance of rain showers can be expected through
the course of Monday, though the highest rain accumulations of 0.2
to 0.4 inches will mainly be seen along the lower east slopes of
the Cascades, central and north central OR, and the Blue Mtn
Foothills with generally less than a tenth expected elsewhere.
Light snow showers will be possible across central and N central
OR Monday night as snow levels lower to the floor level, though
any accumulations will be less than an inch.

Tuesday, upper level ridging will begin building into the region,
decreasing the mountain snow and rain showers across the forecast
area through the afternoon. At the surface, a low level jet will
linger through the day, with breezy west winds persisting into the
late evening hours. Winds at this time will not be nearly as
strong as Monday, so no wind highlights are anticipated at this
time. By late Tuesday evening, dry conditions will settle into the
region with winds on the decrease.

Cooler temperatures can be expected after today as the robust low
to our north will push in a much cooler airmass into the PacNW.
Though afternoon temperatures today will be in the mid 50s to mid
60s, they will drop mainly into the mid 40s to 50s Monday and
Tuesday. Lawhorn/82

LONG TERM...Wednesday through Sunday...Models are in good agreement
through Friday and then diverge with ECMWF digging a trough over the
region while GFS remains with a more zonal flow. Ensemble models
show a more troughy pattern for next weekend so leaning that
direction with the forecast. A ridge of high pressure centered along
the coast will continue building inland on Wednesday and persist
through Friday. This will be the beginning of a warming trend which
will peak on Friday with highs reaching into the 70s across the
lower elevations. Then the ridge begins shifting eastward in
response to a deepening upper level trough in the Gulf of Alaska.
The trough will nudge inland late Saturday and Sunday increasing the
chance of some precipitation and cooling temperatures.

AVIATION...18Z TAFs...Increasing high clouds with VFR conditions
through the day before a cold front arrives tonight, lowering
clouds, producing precipitation, and increasing winds. CIGS BKN-
OVC 100-250 today, then lowering tonight to 035-050 with onset of
precipitation. Winds today will be 10-12 kts with gusts around 20
kts. Winds will increase later tonight into Monday morning to
15-25 kts with higher gusts, potentially 35-40 kts. Additionally,
LLWS potential will increase beginning around 10Z Monday as a
strong low-level jet of roughly 40-60 kts with a core around 5kft
develops above all TAF sites. Based on forecast soundings,
confidence is low to moderate in criteria being met for LLWS in
TAFs so have opted to omit from the 18Z update. Plunkett/86

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  44  56  36 /  10  50  60  30
ALW  63  46  57  37 /   0  60  70  30
PSC  65  50  60  40 /   0  40  30   0
YKM  63  41  54  32 /  10  50  60  30
HRI  65  47  59  36 /  10  40  30  10
ELN  58  38  49  33 /  10  60  70  40
RDM  60  39  52  26 /  10  40  70  40
LGD  59  40  51  31 /  10  60  90  60
GCD  60  39  52  29 /   0  50  50  30
DLS  63  47  55  41 /  10  80  90  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning from 8 PM this evening to 5 AM PDT Tuesday
     for ORZ509.

     High Wind Watch from Monday morning through Monday evening for
     ORZ041-044-507-508-510-511.

WA...High Wind Watch from Monday morning through Monday evening for
     WAZ024-026>029-521.

     Winter Storm Warning from 2 PM this afternoon to 8 AM PDT
     Tuesday for WAZ520.

&&

UPDATE...83
SHORT TERM...82
LONG TERM....91
AVIATION...86

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:04 AM PDTWinter Storm WarningPDTDeschutes, Jefferson, Wasco53 hr
Apr 3, 12:36 PM PDTWind AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 3 more32 hr

Nearby

High Wind Warnings in Washington, 2022High Wind Warnings in Oregon, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.